Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 126, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 5, 2003, 10:02 AM CDT for Hopkins County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2003, 10:02 AM CDT (15:02 UTC)
- Expired
- May 5, 2003, 10:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 175 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:30 AM CDT, 32 minutes earlier.
Area forecast discussion, May 5, 9:30 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 930 AM CDT MON MAY 5 2003 HAD TO UPDATED FOR SOME LAST MINUTE THUNDERSTORMS POPPING UP FROM IN THE VICINITY OF THE METROPLEX EXTENDING TO THE NORTHEAST. THE DRYLINE SHOULD PUSH THROUGH THE METROPLEX EARLY THIS AFTERNOON TO SCOUR OUT THE SWAMPY AIR...AND END THE THUNDERSTORM THREAT ALL BUT EASTERN AND SOUTHEASTERN SECTIONS. 30/SS .FWD...NONE.
Hazardous weather outlook, May 5, 6:08 AM CDT, 3 hours 54 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 608 AM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...GENERALLY EAST OF A BONHAM...KAUFMAN...WACO...GATESVILLE LINE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO MAY ALSO OCCUR. THE DRY LINE WILL MOVE EAST TODAY...WITH A FEW THUNDERSTORMS FORMING NEAR AND EAST OF THE BONHAM TO GATESVILLE LINE DURING THE AFTERNOON. A STRONG CAPPING INVERSION IS IN PLACE THIS MORNING. HOWEVER...THE CAP LIKELY WILL WEAKEN AS ATMOSPHERIC LIFT OCCURS WITH AN APPROACHING UPPER LEVEL DISTURBANCE. .DAYS TWO THROUGH SEVEN... THE DRY LINE WILL MOVE WEST TONIGHT...AS PRESSURES FALL ACROSS WEST TEXAS. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE DRY LINE DURING THE WEEK. THUS...THERE ARE LOW CHANCES FOR THUNDERSTORMS ACROSS NORTH TEXAS THROUGH THE WEEK. A FEW OF THESE STORMS WILL BE SEVERE. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION WILL BE NEEDED WITHIN THE SLIGHT RISK AREA THIS AFTERNOON AND EARLY EVENING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:56 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 49 min |
| May 5, 10:12 AM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 48 min |
| May 5, 2:54 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.